Alert archive / New Jersey / Small Craft Advisories in 2026

Small Craft Advisory 6, NWS Philadelphia/Mount Holly

January 16, 2026

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 16, 2026, 9:47 AM EST. It took effect at Jan 16, 2026, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2026, 9:47 AM EST (14:47 UTC)
In effect from
Jan 16, 2026, 10:00 AM EST
Expired
Jan 16, 2026, 3:00 PM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

296 
WHUS71 KPHI 161447
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
947 AM EST Fri Jan 16 2026

ANZ430-431-161800-
/O.EXP.KPHI.GL.W.0002.000000T0000Z-260116T1500Z/
/O.NEW.KPHI.SC.Y.0006.260116T1500Z-260116T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
947 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452-161800-
/O.EXP.KPHI.GL.W.0002.000000T0000Z-260116T1500Z/
/O.NEW.KPHI.SC.Y.0006.260116T1500Z-260116T1800Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
947 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-161800-
/O.EXP.KPHI.GL.W.0002.000000T0000Z-260116T1500Z/
/O.NEW.KPHI.SC.Y.0006.260116T1500Z-260116T1800Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
947 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-451-162000-
/O.EXP.KPHI.GL.W.0002.000000T0000Z-260116T1500Z/
/O.NEW.KPHI.SC.Y.0006.260116T1500Z-260116T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
947 AM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
101 
WHUS71 KPHI 161802
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
102 PM EST Fri Jan 16 2026

ANZ430-431-452>455-161915-
/O.EXP.KPHI.SC.Y.0006.000000T0000Z-260116T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
102 PM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have diminished below advisory criteria.

$$

ANZ450-451-162000-
/O.CON.KPHI.SC.Y.0006.000000T0000Z-260116T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
102 PM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
137 
WHUS71 KPHI 161953
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
253 PM EST Fri Jan 16 2026

ANZ450-451-170900-
/O.EXP.KPHI.SC.Y.0006.000000T0000Z-260116T2000Z/
/O.NEW.KPHI.SC.Y.0007.260117T0300Z-260118T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
253 PM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...From 10 PM this evening to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452>455-170900-
/O.NEW.KPHI.SC.Y.0007.260117T0300Z-260118T0000Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
253 PM EST Fri Jan 16 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 10 PM this evening to 7 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 6:48 AM EST, 2 hours 59 minutes earlier. Its key messages:

  • 1. Blustery and cold through today. Wind chills in the single digits in many areas and below zero in the southern Poconos this morning. Wind chills will then remain in the 10s and 20s through much of the day. 2. Light snow likely early Saturday before transitioning to rain for most locations. Light accumulation expected near and northwest of I-95, with highest totals near and north of I-78. 3. A system developing offshore may bring snow to coastal areas on Sunday. Threat for a significant snowfall remains low at this time. 4. Prolonged period of below normal temperatures expected from Sunday into the middle of next week.
Area forecast discussion, Jan 16, 6:48 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
648 AM EST Fri Jan 16 2026

.WHAT HAS CHANGED...
Confidence is increasing that there will be accumulating snow
Saturday morning northwest of the I-95 corridor. Confidence
remains low in the threat for significant snow on Sunday.

High confidence remains in a prolonged stretch of below normal
temperatures from Sunday through Wednesday, with an increasing
likelihood of needing cold weather headlines Monday Night and
possibly Tuesday Night as wind chills could fall below zero and
below -10 in the southern Poconos.

&&

.KEY MESSAGES...
1. Blustery and cold through today. Wind chills in the single
digits in many areas and below zero in the southern Poconos this
morning. Wind chills will then remain in the 10s and 20s
through much of the day.

2. Light snow likely early Saturday before transitioning to
rain for most locations. Light accumulation expected near and
northwest of I-95, with highest totals near and north of I-78.

3. A system developing offshore may bring snow to coastal areas
on Sunday. Threat for a significant snowfall remains low at
this time.

4. Prolonged period of below normal temperatures expected from
Sunday into the middle of next week.

&&

.DISCUSSION...
KEY MESSAGE 1...Blustery and cold through today. Wind chills in
the single digits in many areas and below zero in the southern
Poconos this morning. Wind chills will then remain in the 10s
and 20s through much of the day.

The peak of the cold air advection has subsided, but cold and
blustery conditions will remain, especially through this
morning. Temperatures ranging from around 20-25 degrees with
winds around 10-20 mph will keep wind chills into the single
digits and teens for much of the area, and slightly below zero
in the southern Poconos until temperatures begin to rebound
later this morning. The gusty westerly winds will begin to
subside into the afternoon hours while shifting southwesterly,
which will help boost temperatures well into the 30s into the
afternoon under party cloudy skies. The persistent breeze will
still keep wind chills in the 20s for much of the day though.
Not as cold tonight with lows in the mid to upper 20s and light
south to southwest winds.

KEY MESSAGE 2...Light snow likely early Saturday before
transitioning to rain for most locations. Light accumulation
expected near and northwest of I-95, with highest totals near
and north of I-78.

A longwave trough sets up over the Eastern US, with a series of
shortwaves moving over the area. The first of this system looks
to arrive in the pre-dawn hours Saturday morning. This
coincides with an increase in synoptic lift with an area of 500
mb positive vorticity advection and low-level weak warm-air
advection setting up. The main change with this latest forecast
update is that the system continues to look slightly more
dynamic. As a result, QPF totals have increased a bit with areas
near and northwest of I-95 forecast to receive between 0.1 and
0.2 inches of liquid over the course of Saturday. Southeast of
I-95, totals remain less than 0.1 inches. Precipitation still
looks to start primarily as snow, but changeover to rain
gradually occuring from SE to NW.

Little to no accumulation of snow is expected for areas
southeast of I-95 corridor before the changeover to rain occurs.
For areas near and immediately northwest of the I-95 corridor,
snowfall amounts will be anywhere from a dusting up to an inch.
North of I-78, in the Lehigh Valley, northwest New Jersey and
southern Poconos, snow will hang on the longest. With the
increase in QPF, the downstream effect is that in this area,
snowfall totals are now in the 1-2" range, with up to 3"
possible at the higher elevations in the southern Poconos, where
minimal mixing of rain and snow may occur.

KEY MESSAGE 3...A system developing offshore may bring snow to
coastal areas on Sunday. Threat for a significant snowfall
remains low at this time.

Focus later in the weekend remains on a coastal low expected to
develop off the coast of the Outer Banks and lift off to the
northeast on Sunday. The bottom line remains that the threat for
a significant snow event remains low at this time. The synoptic
pattern and associated surface pattern just do not quite match
up well for a big snow event. Low pressure slides by well
offshore, with some light snow expected from the I-95 corridor
on south and east during the day on Sunday. Deterministic model
guidance continues with a consensus towards a more offshore
solution. It should be noted that some ensemble guidance,
notably the AI GFS/GEFS, brings the track of the low closer so
this solution still cannot be completely ruled out but the
likelihood of this occurring remains low overall. NBM
Probabilities of Advisory level snow (2-3" or more) with this
forecast cycle remain around 20-25% at the immediate coast,
10-20% from the NJ Turnpike on south and east, and 5-10% for the
rest of the area. Current forecast has 0.5-1.5" for the coast
and southern Delaware with a coating to an inch up to the I-95
corridor. Cannot rule out a few flakes north and west of I-95 on
Sunday, but nothing more than trace accumulation. Precipitation
will move out on Sunday night.

KEY MESSAGE 4...Prolonged period of below normal temperatures
expected from Sunday into the middle of next week.

A deep trough sets up over the eastern US, ushering in an
arctic airmass. High pressure at the surface will be in control
keeping things dry. Several days of below normal temperatures
begin on Sunday, continuing through Wednesday. The height of the
cold airmass will be over our area Monday Night through Tuesday
Night, with both nights featuring wind chills in the single
digits and below zero. As it stands now, it is becoming
increasingly likely that Monday Night will be the coldest night,
with Tuesday Night just a touch warmer. Cold Weather Headlines
may be needed on one or both nights. Highs on Tuesday continue
to trend colder, with current highs projected to be in the upper
teens and low 20s. By Thursday, the trough may begin to lift,
allowing temperatures to moderate closer to normal.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...

Today...VFR. Westerly winds 10-15 kts with gusts up to 20-25
kts through 15-18Z, gradually diminishing by 18Z or so and
shifting more southwesterly. High confidence.

Tonight...Mainly VFR, though ceilings may lower to near MVFR
after 06Z, especially at RDG/ABE. Light snow may develop (20-40%
chance) near and northwest of I-95 between 06-12Z, which could
cause brief reductions to MVFR visibility. South to southwest
winds 5-10 kts. Southwesterly LLWS possible, with winds near
2kft increasing to near 35-40 kts. High confidence in prevailing
conditions early, then lower confidence on any MVFR conditions
developing late.

Outlook...

Saturday through Sunday...VFR should generally prevail over the
weekend, though sub-VFR conditions possible (30-50%) with
periods of rain and snow moving through during the daytime
periods.

Sunday Night...VFR. No significant weather.

Monday through Tuesday...VFR. Wind gusts out of the west around
15-25 kt.

&&

.MARINE...
Gale Warnings in effect for all coastal waters through 10 AM.
Westerly winds remaining near 20-30 kts with gusts up to 35 kts
at times. Seas 4-6 feet. Freezing spray is possible (20-40%
chance) through this morning as air temperatures fall into the
mid to upper 20s.

Thereafter, winds should diminish pretty quickly, ending up
below advisory levels into the afternoon. Advisory conditions
will likely develop again overnight as southwesterly winds
increase to 20-25 kts and seas build to 4-5 feet.

Outlook...

Saturday...SCA conditions expected with seas 4 to 6 feet.

Sunday...Mainly sub-SCA conditions expected.

Monday and Tuesday...SCA conditions possible (40-60% chance)
with seas of around 5 feet and wind gusts of 20-30 knots.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 10 AM EST this morning for ANZ430-431-
     450>455.

&&

DISCUSSION...AKL/Staarmann
AVIATION...AKL/Staarmann
MARINE...AKL/Staarmann
Hazardous weather outlook, Jan 16, 5:02 AM EST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
502 AM EST Fri Jan 16 2026

MDZ012-015-019-020-171015-
Kent MD-Queen Annes-Talbot-Caroline-
502 AM EST Fri Jan 16 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a 20-40% chance of accumulating snowfall Saturday and again
on Sunday. Snowfall amounts up to 1" are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 1:46 PM ESTWinter Weather AdvisoryPHIHunterdon, Morris, Sussex, Warren25 hr
Jan 16, 2:53 PM ESTSmall Craft AdvisoryPHI28 hr

Nearby

Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.